I am having a severe problem with my Artefille/Bellafill injections. Why have I developed swelling and redness? (Photo)

10 vials of Artefill injected about 5 weeks ago and developed severe swelling and redness about 3 hours after injection. Had asked for cheek volume and lips evened out. injections below tear troth, but mashed and manipulated for about 10 minutes. After five weeks eyes and entire face uneven. .

Doctor Answers 4

Removing Artefill from the lower eyelids

I am one of the leading experts in the world for the surgical removal of permanent fillers. You may be a candidate for removal of some of the offending filler from the lower eyelids.

Best, 
Dr. Karamanoukian 
Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Swelling after Bellafill around eyes

First off, Bellafill requires a skin test to see if you are allergic to the collagen. It needs to wait 4 weeks to see if you are. Second, manipulating for 10 minutes is not customary and it maybe because the doc felt his injections weren't in the exact location he desired. This product must be done by very skillful injectors because it is a very long lasting filler. I would seek another opinion right away. Sam Lam is in Texas and has a huge experience with this filler. You might be allergic to the collagen or have an infection,  it's hard to say.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

That is a lot.

I never like to make comments on other work but I must say that 10 syringes is quite a lot of Bellafill (new name for Artefill). When I see patients that need that much volume I would steer them towards fat transfers (which really do work and last a long time). Moreover, I am always very reluctant to place fillers in the tear trough as the result can be quite lumpy and lead to a prolonged swelling. Best of luck. 

Ravi Dahiya, MD
Washington Facial Plastic Surgeon
4.6 out of 5 stars 45 reviews

Swelling and REdness After Bellafill Injections

I suggest seeing your physician, this should be evaluated for a late onset reaction or allergic reaction/collagen reaction.  Also to ensure there is no infection.  Please see a well trained cosmetic dermatologist who does a lot of filler injections.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.